MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-18/38-45-RB-ANL2-HC
Medical Device Problem Codes Material Frayed (1262); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that, prior to patient contact, while being prepped on the back table, it was noted the end of the sheath was allegedly frayed/split.As a result, another device was used for the procedure.No adverse events to the patient were reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The flexor ansel guiding sheath was returned for investigation with the 0.038" endhole dilator inserted.The 0.018" endhole dilator was also returned, and was still in the sealed inner package.Photographs were taken throughout the physical examination and are located in the attached files of the complaint.Biomatter was present on the dilator taper and sheath distal tip at the damaged section.No damage was noted to the 0.038" endhole dilator tip.The 0.038" dilator was removed from the sheath, and additional biomatter was noted on the dilator shaft once it was removed.The sheath tip was examined and no tears or frays were observed.Dried biomatter was present on the wrinkled section of the tip.Therefore, the sheath tip was wiped clean for further examination.The distal edge of the sheath was wrinkled, but no tears or frays were found.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been conducted to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6732446
Report Number1820334-2017-01686
Device Sequence Number652537
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)200426(10)7863041
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1